MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106002-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported an end user facility experienced a 19cm solero probe tip detachment during a patient's percutaneous microwave ablation procedure of the liver.The applicator was tested successfully at 100w for 10 seconds; therefore, the unit was set and the procedure was started.The first ablation was completed successfully, and the applicator was inspected and found to be within specification; however, during the second ablation, the physician observed the generator's reflected energy decrease.At that time, the treatment was stopped, and the probe was removed from the patient.Upon inspection, it was observed that the tip of the probe had detached and was in the patient's liver.The patient required surgical removal of the tip and did not experience any adverse effects as a result of this event.The total ablation time was 4 minutes at 100w and 6 minutes at 140w with a lesion size greater than 5cm.There was no difficulty noted when placing or removing the applicator from the patient and no adjust devices were used during the procedure.The physician is reported to be a very experienced user of 4 years.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Received one (1) 19cm solero probe for evaluation.As received, the 19cm solero probe was confirmed to have a fracture and detachment of the ceramic tip.The distal portion of the ceramic tip was returned.No gap between shaft and ceramic tip was observed.The saline coolant spike tubing was returned with knot in the tubing.The customer's reported complaint description of probe ceramic tip was fractured and detached was confirmed based on evaluation of the returned complaint sample.Complaint sample evaluation: the applicator was received with the ceramic tip partially detached from the distal end of the shaft assembly.The ceramic ferrule and center conductor is completely detached.Approximately 4mm of the tip remained attached there are signs of a thermal event occurring.Center conductor detached internal to semi rigid.There are no known manufacturing defects.The device cartridge was connected to the complaints lab solero generator nest.The pump function was verified and functioned normally.This failure is the result of a thermal event, root cause of which could not be definitively determined.Capa000112 has been initiated to investigate this failure mode.Hardware unit review: solero generator s/n (b)(6) was used during this procedure with the probe in question.Unit was manufactured in aug-2017 and the most recent service was: case (b)(4) on 05-aug-2021 for software upgrade and calibration.Unit passed functional testing.A complaint search review of the s/n shows no previous repairs, servicing and/or upgrades for this unit associated with probe tip detached failure mode since the unit was distributed.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device: prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.Hardware unit review: solero generator s/n (b)(6) was used during this procedure with the probe in question.Unit was manufactured in aug-2017 and the most recent service was: case (b)(4) on 05-aug-2021 for software upgrade and calibration.Unit passed functional testing.A complaint search review of the s/n shows no previous repairs, servicing and/or upgrades for this unit associated with probe tip detached failure mode since the unit was distributed.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of probe ceramic tip was fractured and detached was not confirmed since no complaint sample was returned and no picture was provided.Without receiving product for evaluation a definitive root cause for this event cannot be determined.Capa000112 has been initiated to investigate this failure mode.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device: - prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.Hardware unit review: solero generator s/n (b)(6) was used during this procedure with the probe in question.Unit was manufactured in aug-2017 and the most recent service was: case (b)(4)(so (b)(4)) on 05-aug-2021 for software upgrade and calibration.Unit passed functional testing.A complaint search review of the s/n shows no previous repairs, servicing and/or upgrades for this unit associated with probe tip detached failure mode since the unit was distributed.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22166695
Report Number1317056-2025-00147
Device Sequence Number12710126
Product Code NEY
UDI-Device IdentifierH787700106002US0
UDI-PublicH787700106002US0
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106002-US
Device Lot Number5838635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer08/11/2025
08/14/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date08/12/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight80 KG